| Model Number |
M006R8403961 |
| Medical Device Problem Codes |
Degraded (1153); Peeled/Delaminated (1454)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
Note: this report pertains to the first of four devices that were used in the same procedure.Refer to manufacturer report number mfr.Report #3005099803-2021-00284 for the second flexiva id tractip 200 laser fiber, mfr.Report #3005099803-2021-00285 for the third flexiva id tractip 200 laser fiber and mfr.Report #3005099803-2021-00277 for the fourth flexiva id tractip 200 laser fiber.It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva id tractip 200 laser fibers were used in the kidney during a ureteroscopy procedure performed on (b)(6) 2021.Reportedly, the laser unit used was a p100 laser console.According to the complainant, during the procedure, the physician noticed a higher amount of fiber degradation was occurring to the point where green cladding was flaking off.A total of four flexiva id tractip 200 laser fibers were be used and the same problem was observed for all four fibers.The procedure was completed with a fifth flexiva id tractip 200 laser fiber.There were no patient complications reported as a result of this event.
Event or Problem Description
Note: this report pertains to the first of four devices that were used in the same procedure.Refer to manufacturer report number mfr.Report #3005099803-2021-00284 for the second flexiva id tractip 200 laser fiber, mfr.Report #3005099803-2021-00285 for the third flexiva id tractip 200 laser fiber and mfr.Report #3005099803-2021-00277 for the fourth flexiva id tractip 200 laser fiber.It was reported to boston scientific corporation on january 8, 2021 that a flexiva id tractip 200 laser fibers were used in the kidney during a ureteroscopy procedure performed on (b)(6) 2021.Reportedly, the laser unit used was a p100 laser console.According to the complainant, during the procedure, the physician noticed a higher amount of fiber degradation was occurring to the point where green cladding was flaking off.A total of four flexiva id tractip 200 laser fibers were be used and the same problem was observed for all four fibers.The procedure was completed with a fifth flexiva id tractip 200 laser fiber.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: medical device problem code a040506 captures the reportable event of fiber peeled/delaminated.Block h10: investigation results.The returned flexiva id tractip 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 319 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured less than 1 mm and is degraded down to the fiber jacket, causing the fiber jacket to peel.Light from the sma connector was bright and round, indicating no fracture within the fiber connector.No other issues with the device were noted.The reported event of fiber degraded and peeled was confirmed.The analysis of the returned device revealed that the exposed glass tip was degraded down to the fiber jacket.Severe degradation of the fiber caused the jacket to peel.Fibers are consumable devices and intended to degrade with use.The condition of the exposed glass tip is due to procedural use of the device.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.